Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 24, 2012, 8:32 PM EDT for Treutlen County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 8:32 PM EDT (00:32 UTC)
- Expired
- Mar 24, 2012, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WWUS82 KFFC 250032
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT SAT MAR 24 2012
GAZ086-097-098-250100-
832 PM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 900 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARNHILL...BLACKVILLE...
ORIANNA...ORLAND...ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...
ADRIAN...GILLIS SPRINGS...NORRISTOWN...FIVE POINTS...NORRISTOWN
JUNCTION...COVENA AND NUNEZ. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3243 8218 3235 8239 3235 8242 3231 8265
3229 8267 3231 8271 3246 8277 3252 8265
3253 8257 3255 8258 3261 8241 3251 8220
3248 8217
TIME...MOT...LOC 0032Z 247DEG 28KT 3239 8253
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 3:39 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 24, 3:39 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SAT MAR 24 2012 .SHORT TERM /TONIGHT THROUGH MONDAY/... COLD FRONT CLEARING CWA TODAY LEAVING BEHIND DRIER AND WINDY CONDITIONS FOR SUNDAY. 12Z NAM AND 12Z GFS AGREE THAT THE BEST INSTABILITY...WITH MUCAPES IN THE 1000-1700 J/KG RANGE...WILL REMAIN IN THE EASTERN AND SOUTHERN PORTIONS OF THE CWA AHEAD OF THE FRONT. 0-6KM BULK SHEAR VALUES OF 30-40KTS ARE DEPICTED NOT ONLY IN THE 12Z NAM AND 12Z GFS...BUT ALSO ON THE LATEST HOURLY SPC MESOANALYSIS AHEAD OF THE COLD FRONT IN SE PORTIONS OF THE CWA. THREAT OF TORNADOES EXTREMELY LOW AS 0-1KM BULK SHEAR VALUES STRUGGLE TO REACH 15KTS IN THE EXTREME SE PORTION OF THE CWA. THE 500MB LOW OVER KENTUCKY/TENNESSEE WILL CONTINUE ITS TREK TO THE SOUTH AND EAST TONIGHT. CANNOT RULE OUT A SHOWER BEING SQUEEZED OUT IN NORTHERN AND EASTERN PORTIONS OF THE CWA TONIGHT...BUT THE LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS ANYWHERE IN THE CWA DIMINISHES AS INSTABILITY DECREASES WELL BELOW 1000 J/KG TONIGHT. 12Z GFS AND 12Z NAM MOVE THE 500MB LOW OFF THE CAROLINA COAST ON SUNDAY NIGHT/MONDAY MORNING WHICH IS IN LINE WITH THE 00Z ECMWF. SUNDAY MAY HAVE SOME LINGERING CLOUDS DECREASING AS THE LOW MOVES OFF THE COAST TO REVEAL A SUNNY MONDAY. DO NOT BELIEVE WINDS WILL REACH ADVISORY CRITERIA...BUT SUNDAY WILL STILL BE A BLUSTERY DAY IN THE CWA. USED A BIAS CORRECTION OF THE 12Z NAM FOR TEMPERATURES. MODELS MAY BE SLIGHTLY COLDER THAN WE END UP SEEING OVERNIGHT. 10 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED 419 AM EDT SAT MAR 24 2012/ DRY CONDITIONS AND WARMING TEMPS WILL BE THE RULE FOR THE INITIAL PORTION OF THE EXTENDED PERIOD AS MID AND UPPER LEVEL HIGH RETURN TO THE AREA. RIDGE WILL FLATTEN THROUGH MID WEEK AS IMPULSES RIDE THROUGH THE TENNESSEE VALLEY. THIS WILL ALLOW A FRONT TO SAG INTO THE EXTREME NORTHERN SECTIONS THROUGH THU BUT POPS WILL ONLY BE SLIGHT CHANCE AT BEST. LOOKS LIKE NEXT SIGNIFICANT RAIN CHANCES WILL BE FOR LATE NEXT FRIDAY AND INTO THE WEEKEND. 23 && .PREV DISCUSSION... AVIATION... 18Z UPDATE.../ISSUED 154 PM EDT SAT MAR 24 2012/ FRONT HAS CLEARED THROUGH TAF SITES BRINGING VFR AND GUSTY WINDS IN ITS WAKE. WILL CONTINUE TO MONITOR PROGRESS OF UPPER LEVEL LOW AS IT MOVES THROUGH THE OHIO AND TENNESSEE RIVER VALLEYS. WINDS COULD GUST UP TO 25KTS AT SOME SITES WITH SUSTAINED WINDS MOSTLY BELOW 15KTS. EXPECT CIGS TO STAY VFR...ALTHOUGH A PASSING SHOWER COULD BRING MVFR CONDITIONS LATER TONIGHT. LACK OF MOISTURE AT THE LOWER LEVELS LESSENING CONFIDENCE FOR EVENING CONVECTION AND MORNING FOG. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON PCPN AND TIMING OF UPPER LEVEL LOW INFLUENCES. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 77 52 82 / 20 20 0 0 ATLANTA 52 74 55 79 / 20 5 0 0 BLAIRSVILLE 47 68 49 78 / 40 20 5 0 CARTERSVILLE 48 75 51 78 / 20 5 0 0 COLUMBUS 54 78 57 80 / 0 5 0 0 GAINESVILLE 50 73 54 77 / 20 10 0 0 MACON 51 76 52 81 / 5 5 0 0 ROME 48 74 52 80 / 20 5 0 0 PEACHTREE CITY 48 75 50 80 / 20 5 0 0 VIDALIA 55 77 55 82 / 10 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 6:40 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT SAT MAR 24 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 640 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER NORTH AND PORTIONS OF EAST GEORGIA...MAINLY THIS EVENING. .SYNOPSIS... A COLD FRONT EXTENDING FROM THE CAROLINAS INTO SOUTHEAST GEORGIA WILL MOVE OFF THE GEORGIA COAST TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY-NORTH GEORGIA REGION TONIGHT AND INTO THE CAROLINAS ON SUNDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THE STORMS WILL BE OCCASIONAL LIGHTNING AND SMALL HAIL. .DISCUSSION... THE COLD FRONT WILL CONTINUE TO PUSH ACROSS SOUTHEAST GEORGIA...MOVING OFF THE GEORGIA COAST THIS EVENING. A STRONG COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW WILL MOVE ACROSS NORTH GEORGIA THIS EVENING...AIDING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG...PRODUCING FREQUENT LIGHTING AND SMALL HAIL...BUT STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS EXTREME EASTERN COUNTIES SUNDAY MORNING...THEN ACROSS NORTH GEORGIA ON WEDNESDAY AND THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 24, 8:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT SAT MAR 24 2012
GAZ086-097-098-250100-
832 PM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 900 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARNHILL...BLACKVILLE...
ORIANNA...ORLAND...ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...
ADRIAN...GILLIS SPRINGS...NORRISTOWN...FIVE POINTS...NORRISTOWN
JUNCTION...COVENA AND NUNEZ. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3243 8218 3235 8239 3235 8242 3231 8265
3229 8267 3231 8271 3246 8277 3252 8265
3253 8257 3255 8258 3261 8241 3251 8220
3248 8217
TIME...MOT...LOC 0032Z 247DEG 28KT 3239 8253The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:01 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.